Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Can meth use cause Grave s disease?

My friend has grave disease and a long time Meth user. Did this cause her grave disease? She thinks so from smoking meth all these years. Worried about her! Is this true? I am no longer friends with her for a year now but worried about her if I should see her or not due to her wellness and make up as friends . I just don't like her life style
Asked On : Fri, 19 Apr 2013
Answers:  2 Views:  251
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Diabetologist 's  Response
Aug 2012
Hi there.

Methamphetamine as such does not induce Grave's disease. She must have gotten it due to the antibodies developed against thyroid hormone receptor which stimulate more and more hormone secretion. She thought that hers hyperthyroidism is due to this drug may be because the symptoms are more or less the same.
It is always better to be supportive to somebody in need. May be you can take her to a good psychiatrist as well to get her rid of the addiction as well as to make sure she takes the anti-thyroid drugs timely to avoid long terms side effects of the Graves disease on her body. Take care.
Answered: Sun, 21 Apr 2013
I find this answer helpful
Diabetologist Dr. Madhuri Patil's  Response
Aug 2012
Hi there.

Methamphetamine as such does not induce Grave's disease. She must have gotten it due to the antibodies developed against thyroid hormone receptor which stimulate more and more hormone secretion. She thought that hers hyperthyroidism is due to this drug may be because the symptoms are more or less the same.
It is always better to be supportive to somebody in need. May be you can take her to a good psychiatrist as well to get her rid of the addiction as well as to make sure she takes the anti-thyroid drugs timely to avoid long terms side effects of the Graves disease on her body. Take care.
Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor